MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 21X1 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 21X1 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305764
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that package damage occurred before use with a needle eclipse 21x1 rb tw.The following information was provided by the initial reporter, "during the packaging on (b)(6) 2019, needle 21 gauge i" bd eclipse (vendor lot 849969) was noted to have multiple punctures of the pouch for 2 sleeves.The defect is such that it questions the sterility of the product received from bd." 2 occurrences were reported.
 
Additional Manufacturer Narrative
Visual inspection: ¿ the 10 actual samples were subjected to visual inspection to check for damage package.¿ observed damage package on 2 out of 10 samples (refer to figure 2) which coincides with the eclipse safety shield location.With the damage on the package coincides with eclipse safety shield location, the damage could possibly been due to product out of pocket.If the eclipse product is not seated properly inside the blister pocket, during the sealing process at the primary packaging machine, the protruding part which could be the safety shield will damage the topweb packaging.There is an ¿out of pocket¿ sensor at the primary packaging to detect part out of pocket.Verified the sensor and it was able to detect part out of pocket.The damage top web packaging may also possible be caused during transportation or product handling.Dhr for packaged needle was performed for batch 7237425 the batch was built with packaging machine in sep 2017 there were no damage package rejects at the outgoing inspection no quality notification was raised for past 12 months on similar reported defects.
 
Event or Problem Description

Brand Name
NEEDLE ECLIPSE 21X1 RB TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8798392
Report Number8041187-2019-00549
Device Sequence Number3205842
Product Code FMI
UDI-Device Identifier30382903057642
UDI-Public30382903057642
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2022
Device Catalogue Number305764
Device Lot Number7237425
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;